Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 12, NWS Des Moines, IA

April 14, 2012Polk County, Warren County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 14, 2012, 5:07 PM CDT for Polk County, Warren County, Iowa. It was in force for 38 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2012, 5:07 PM CDT (22:07 UTC)
Expired
Apr 14, 2012, 5:45 PM CDT
In force
38 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Polk County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 24 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 5:14 PM CDTHAIL 0.884 Ssw Des Moines Int Ai, IA
Apr 14, 5:19 PM CDTHAIL 12 S Des Moines, IAREPORT FROM DES MOINES INTERNATIONAL AIRPORT. HAIL FELL FROM 519 PM UNTIL 537 PM. LARGEST HAIL WAS 1 INCH.
Apr 14, 5:21 PM CDTHAIL 13 Ssw Des Moines Int Ai, IA
Apr 14, 5:25 PM CDTHAIL 1S Des Moines, IA
Apr 14, 5:27 PM CDTHAIL 11 Se Des Moines Int Air, IALOCATED AT ARMY POST RD AND SE 5TH ST.
Apr 14, 5:30 PM CDTHAIL 0.88Des Moines, IAPEA TO NICKEL SIZE HAIL NEAR THE CAPITOL BUILDING IN DOWNTOWN DES MOINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 5:00 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1847 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WUUS53 KDMX 142207
SVRDMX
IAC153-181-142245-
/O.NEW.KDMX.SV.W.0012.120414T2207Z-120414T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
507 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN POLK COUNTY IN CENTRAL IOWA...
  NORTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 545 PM CDT

* AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NORWALK...OR 8 MILES SOUTHWEST OF DES MOINES...AND MOVING NORTHEAST
  AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DES MOINES...WINDSOR HEIGHTS...CARLISLE...PLEASANT HILL...
  ALTOONA...BONDURANT...DES MOINES INT AIRPORT...RUNNELLS AND
  MITCHELLVILLE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 134 AND 149.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 63 AND 89.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 2 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND
LIGHTNING IS OCCURRING CONTINUOUSLY WITH THIS STORM.

&&

LAT...LON 4146 9379 4157 9379 4177 9340 4172 9335
      4160 9335 4160 9333 4152 9333 4138 9372
TIME...MOT...LOC 2207Z 240DEG 24KT 4149 9368
WIND...HAIL 60MPH 1.00IN

$$

LEE
3 follow-up statements
228 
WWUS53 KDMX 142224
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT SAT APR 14 2012

IAC153-181-142245-
/O.CON.KDMX.SV.W.0012.000000T0000Z-120414T2245Z/
WARREN IA-POLK IA-
524 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN POLK
AND NORTH CENTRAL WARREN COUNTIES UNTIL 545 PM CDT...

AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
TRACKING A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR DES 
MOINES...MOVING NORTHEAST AT 30 MPH.  THIS STORM HAS HAD A HISTORY 
OF PRODUCING QUARTER SIZE HAIL NEAR NORWALK.  

LOCATIONS IMPACTED INCLUDE...
  CARLISLE...PLEASANT HILL...ALTOONA...BONDURANT AND MITCHELLVILLE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 134 AND 149.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 89.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 5 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4150 9370 4162 9369 4177 9340 4172 9335
      4160 9335 4160 9333 4152 9333 4140 9366
TIME...MOT...LOC 2223Z 240DEG 24KT 4154 9356
WIND...HAIL 60MPH 1.00IN

$$

LEE
707 
WWUS53 KDMX 142237
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
537 PM CDT SAT APR 14 2012

IAC153-181-142245-
/O.CON.KDMX.SV.W.0012.000000T0000Z-120414T2245Z/
WARREN IA-POLK IA-
537 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN POLK
AND NORTH CENTRAL WARREN COUNTIES UNTIL 545 PM CDT...

AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
PLEASANT HILL...OR 8 MILES EAST OF DES MOINES...MOVING NORTHEAST AT 
35 MPH.  THIS STORM HAS HAD A HISTORY OF PRODUCING QUARTER SIZED 
HAIL 1 MILE SOUTHEAST OF THE DES MOINES AIRPORT AND NEAR THE CITY OF 
NORWALK.   

THIS STORM HAS THE POTENTIAL TO DROP VERY HEAVY RAINFALL IN A SHORT 
PERIOD OF TIME.  STREET FLOODING MAY QUICKLY DEVELOP AS THIS STORM 
PASSES THROUGH METROPOLITAN AREAS.

LOCATIONS IMPACTED INCLUDE...
  BONDURANT AND MITCHELLVILLE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 134 AND 149.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 89.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 5 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.


&&

LAT...LON 4150 9370 4162 9369 4177 9340 4172 9335
      4160 9335 4160 9333 4152 9333 4140 9366
TIME...MOT...LOC 2234Z 236DEG 28KT 4160 9345
WIND...HAIL 60MPH 1.00IN

$$

LEE
131 
WWUS53 KDMX 142243
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
543 PM CDT SAT APR 14 2012

IAC181-142253-
/O.CAN.KDMX.SV.W.0012.000000T0000Z-120414T2245Z/
WARREN IA-
543 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WARREN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4152 9333 4156 9359 4164 9364 4172 9350
      4177 9340 4172 9335 4160 9335 4160 9333
TIME...MOT...LOC 2243Z 236DEG 28KT 4164 9337

$$

IAC153-142245-
/O.CON.KDMX.SV.W.0012.000000T0000Z-120414T2245Z/
POLK IA-
543 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
POLK COUNTY UNTIL 545 PM CDT...

AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
EAST OF ALTOONA...OR 13 MILES EAST OF DES MOINES...MOVING NORTHEAST
AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MITCHELLVILLE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 134 AND 149.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 89.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 9 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

&&

LAT...LON 4152 9333 4156 9359 4164 9364 4172 9350
      4177 9340 4172 9335 4160 9335 4160 9333
TIME...MOT...LOC 2243Z 236DEG 28KT 4164 9337
WIND...HAIL 60MPH 1.00IN

$$

LEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:35 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 14, 3:35 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
335 PM CDT SAT APR 14 2012

.SHORT TERM /TONIGHT/...
WARM FRONT WILL LIFT NORTH ACROSS CENTRAL IOWA TONIGHT AND IT WILL
BE THE FOCUS OF SEVERE THUNDERSTORMS.  TORNADOES ARE MOST LIKELY
EARLY ON NEAR THE WARM FRONT WHERE THE SEVERE WEATHER PARAMETERS ARE
MAXIMIZED.  AS STORMS LIFT NORTHEAST...THEY SHOULD REMAIN SEVERE DUE
TO VERY HIGH SHEAR VALUES.  HIGH POPS TONIGHT WITH SEVERE WORDING.
HAVE HAD REPORTS ABOUT HEAVY RAIN FROM THE STORMS OVER EASTERN
NEBRASKA. WOULD THINK AS THE DRY SLOT ARRIVES THIS EVENING DRYING
THE MID LEVELS WHICH SHOULD REDUCE PWAT AND GIVEN THE RELATIVE QUICK
SPEED OF THE CELLS...FLASH FLOODING SHOULD NOT BE A SIGNIFICANT
WIDESPREAD THREAT.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
COMPLEX BEGINNING TO THE EXTENDED PERIOD WITH LINGERING
PRECIPITATION AND SEVERE POTENTIAL WITH LOW PRESSURE PUSHING
NORTHEAST. MODELS HAVE COME TO A DECENT AGREEMENT WITH THE TRACK
OF THE LOW AND THE TIMING...PUSHING LOW INTO NE/SD/MN/IA BORDER
REGION BY 18Z SUNDAY. MODELS ALSO CONTINUE TO DEEPEN LOW AS IT
PULLS NORTHEASTWARD. WILL SEE PRECIPITATION LINGERING AHEAD OF
FRONTAL BOUNDARY SUNDAY...BEFORE DRY SLOT ARRIVES. HOWEVER...HAVE
LEFT CHANCES FOR PRECIPITATION ACROSS CWA SUNDAY AFTERNOON WITH
POTENTIAL FOR PEAK HEATING TO DEVELOP THUNDERSTORMS. DECENT CAPE
AND GOOD SHEER VALUES COULD LEAD TO SOME SEVERE STORMS SUNDAY
AFTERNOON. HOWEVER...BEST CHANCES ARE TO THE NORTH AND EAST ACROSS
WISCONSIN AND NE IOWA.

ANOTHER MAJOR CONCERN FOR SUNDAY IS WITH SOUTH WINDS. WILL SEE
GOOD MIXING...NEARLY UP TO 750MB IF FULL MIXING IS REALIZED. WINDS
THROUGH THE MIXED LAYER ARE 50KTS-60KTS...AND COULD SEE MIXING
REALIZED AT SURFACE. ESPECIALLY WITH DRY SLOT AND LIKELY CLEARING
SKIES. IN ADDITION...LAPSE RATES WILL BE HIGH AND FAVORABLE FOR
STRONG WINDS. WILL LIKELY NEED TO SEE A WIND ADVISORY...POSSIBLY
A HIGH WIND WARNING FOR PORTIONS OF THE AREA SUNDAY AFTERNOON.
WITH CONVECTIVE CONCERNS THROUGH THE OVERNIGHT HOURS HAVE NOT
ISSUED WIND HEADLINES WITH THIS PACKAGE.

FOR MONDAY....MODELS CONTINUE TO PULL LOW NORTH...BUT HAVE SLOWED
TIMING AND DISAGREE ON HOW FAR NORTH LOW REACHES BY 06Z MONDAY.
HAVE LEFT CHANCES FOR PRECIPITATION ACROSS NORTHERN IOWA SUNDAY
NIGHT WITH POTENTIAL FOR SOME WRAP AROUND PRECIPITATION. HAVE
DECREASED CHANCES FOR MONDAY AS LOW CONTINUES TO PULL AWAY FROM
REGION. BEHIND LOW COLD TEMPERATURES WILL PUSH IN...WITH 850MB
TEMPS NEAR -2 DEGREES C FOR MONDAY AFTERNOON. HAVE CONTINUED COOL
TREND FOR MONDAY AND MONDAY NIGHT WITH COLD PUSH OF AIR. MAY NEED
FROST/FREEZE HEADLINES FOR OVERNIGHT MONDAY NIGHT ESPECIALLY IN
THE NORTH. HOWEVER...SOUTHERLY FLOW RETURNS QUICKLY WITH WARMING
TEMPERATURES THROUGH THE END OF THE WEEK.

ZONAL FLOW WILL DOMINATE THROUGH THE WEEK WITH A SHORTWAVE PUSHING
THROUGH MONDAY NIGHT. HAVE TAKEN OUT PRECIP CHANCES AS BEST
MOISTURE REMAINS FURTHER SOUTH ACROSS NORTHERN MO BUT COULD SEE
SOME LIGHT RAIN. NEXT BIG SYSTEM WILL COME TOWARDS MID WEEK AS
ANOTHER AREA OF LOW PRESSURE TRACKS ACROSS THE NORTHERN PLAINS.
CURRENT TRACK IS ACROSS DAKOTAS/NORTHERN MINNESOTA WITH
ASSOCIATED FRONTAL BOUNDARY PUSHING ACROSS IOWA WEDNESDAY. A BRIEF
BREAK IN PRECIP BEFORE YET ANOTHER LOW PRESSURE SYSTEM TRACKS
ACROSS SOUTHERN PLAINS AND BRINGS PRECIPITATION CHANCES FOR THE
REMAINDER OF THE PERIOD. STILL UNCERTAINTY IN MODELS...AND HAVE
LEFT MOSTLY CHANCE AND SLIGHT CHANCE WORDING FOR POPS THROUGH
EXTENDED.

&&

.AVIATION...14/18Z
THE STRATUS DECK OVER NORTHERN IOWA WAS RAPIDLY DISSIPATING AND
BECOMING SCATTERED EARLY THIS AFTERNOON. CEILINGS ACROSS SOUTHERN
IOWA WERE ALSO GRADUALLY IMPROVING BUT WERE STILL IN THE IFR/MVFR
RANGE. CEILINGS WILL ONLY GRADUALLY IMPROVE ACROSS SOUTHERN IOWA
THIS AFTERNOON WITH THE ANVILS FROM STORMS TO THE SOUTHWEST LIMITING
ANY RADIATIONAL BURN OFF. THE THUNDERSTORMS ACROSS EASTERN NEBRASKA
WILL TRACK INTO WESTERN IOWA THIS AFTERNOON AND ACROSS CENTRAL IOWA
IN THE EVENING. SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE
HAIL...DAMAGING WINDS...AND TORNADOES ALL POSSIBLE. THESE STORMS
WILL PULL OUT OF THE AREA AFTER MIDNIGHT...WITH VERY STRONG
SOUTHERLY WINDS OF AT LEAST 25G35KTS SETTING IN BY MIDDAY TOMORROW.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JOHNSON
LONG TERM...AWB
AVIATION...KS
Hazardous weather outlook, Apr 14, 3:18 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
318 PM CDT SAT APR 14 2012

IAZ033-044-045-057-058-070-071-081-082-092-093-152030-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
318 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER FOR TONIGHT. LARGE
HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAINFALL
WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF NON-SEVERE THUNDERSTORMS LINGERING
INTO SUNDAY MORNING. THERE ARE ALSO CHANCES FOR THUNDERSTORMS
WEDNESDAY AND THURSDAY. AT THIS TIME THE POTENTIAL FOR SEVERE IS LOW.

STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO
SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY
CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO
TONIGHT.

IAZ004>007-015>017-023>028-034>039-046>050-059>062-072>075-083>086-
094>097-152030-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-
DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-CLARKE-
LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
318 PM CDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR TONIGHT. LARGE
HAIL...DAMAGING WINDS...ISOLATED TORNADOES...AND LOCALLY HEAVY
RAINFALL WILL ALL BE POSSIBLE WITH THE THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES CONTINUE INTO SUNDAY...AND AGAIN WEDNESDAY
AND THURSDAY. AT THIS TIME THE SEVERE POTENTIAL IS LOW.

STRONG AND GUSTY SOUTHWESTERLY WINDS ARE POSSIBLE SUNDAY INTO
SUNDAY NIGHT. WINDS SPEEDS AND GUSTS WILL APPROACH ADVISORY
CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO TONIGHT.

In the hours before

Local storm report, Apr 14, 4:32 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             1 WSW WINTERSET         41.33N 94.03W
04/14/2012  M1.00 INCH       MADISON            IA   TRAINED SPOTTER

&&

SKOW
Local storm report, Apr 14, 4:35 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
435 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             3 W WINTERSET           41.34N 94.08W
04/14/2012  M1.00 INCH       MADISON            IA   AMATEUR RADIO

&&

DEROY
Local storm report, Apr 14, 4:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
446 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND DMG     WINTERSET               41.34N 94.02W
04/14/2012                   MADISON            IA   LAW ENFORCEMENT

            WIND BLOWING OVER ROAD SIGNS.

&&

SKOW
Local storm report, Apr 14, 4:52 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
452 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     9 N CORNING             41.12N 94.76W
04/14/2012                   ADAMS              IA   EMERGENCY MNGR

            LARGE BRANCHES DOWN

&&

SNIVELY
Local storm report, Apr 14, 4:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
454 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     TORNADO          9 NW CRESTON            41.15N 94.49W
04/14/2012                   ADAMS              IA   AMATEUR RADIO

            RAIN-WRAPPED TORNADO. RETRANSMISSION OF REPORT FROM
            352PM.

&&

SKOW
Local storm report, Apr 14, 4:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
457 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HEAVY RAIN       3 W WINTERSET           41.34N 94.08W
04/14/2012  M1.50 INCH       MADISON            IA   AMATEUR RADIO

            1.5 INCHES OF RAIN IN 30 MINUTES

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:53 AM CDTDense Fog AdvisoryDMXAdair, Adams, Audubon, Boone, Calhoun, Carroll and 22 more5 hr
Apr 14, 2:41 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass49 min
Apr 14, 3:47 PM CDTTornado WarningDMXAdair, Adams, Madison, Union28 min
Apr 14, 3:54 PM CDTSevere Thunderstorm WarningDMXAdair, Madison36 min
Apr 14, 4:27 PM CDTSevere Thunderstorm WarningDMXMadison, Warren48 min
Apr 14, 5:45 PM CDTSevere Thunderstorm WarningDMXJasper, Polk45 min
Apr 14, 6:12 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass48 min
Apr 14, 6:26 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union34 min
Apr 14, 6:27 PM CDTSevere Thunderstorm WarningDMXTaylor33 min
Apr 14, 6:48 PM CDTSevere Thunderstorm WarningDMXAdams, Clarke, Decatur, Madison, Ringgold, Taylor and 1 more42 min
Apr 14, 6:50 PM CDTSevere Thunderstorm WarningDMXPolk, Warren34 min
Apr 14, 6:59 PM CDTFlash Flood WarningDMXCass3 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.